Nausea with increaased eltroxin?

Hi all,

I increased my dose of eltroxin by 25mcg this week. I feel good on it apart from feeling quite nauseous and having some diarrhoea. I thought it was just due to my period but it has continued. I'm guessing it's a sign that it's working. I'm sure others have experienced this. Will it settle?. I take my eltroxin on an empty stomach.

13 Replies

  • I don't know dosage you were on before you increased it, but I found when my GP raised mine to 100 mcg too quickly I had diarrhoea. I dropped back to 75 mcg and it all settled down, stayed at 75 mcg for 3 months and am now gradually increasing - 75 and 100 mcg on alternate days with no problems. So it could be that the new dose is perhaps just too much.

  • May I ask you Penstemon : when you started to have diarrhoea after dose increase did you also have raised temperature ?

  • No, no other symptoms which I noticed. Is it possible that, coincidentally with increasing your dosage, you have picked up a stomach bug? I hope you get it sorted out soon.

  • No the problem is that I sometimes get diarrhoea after dose increase or heart palpitations but I assumed that if I was over replaced then my temperature should shot right up? but it doesn't, it stays low.

  • Afraid I'm not knowledgeable enough to comment properly but I imagine it would take a long time, even if your dose is too high, for your metabolism to alter and your temperature to rise.

  • Yes, thank make sense:) these kind of things take long time to adjust.

  • That sounds very typically an adrenal issue. After seeing how low your morning cortisol is on another post, I am almost certain this is contributing, in my limited experience of course. You will likely need to increase very slowly.

    Carolyn x

  • Adrenals can result in low or unstable body temperatures. If you temperature varied a lot during the day or from day to day this indicates adrenal insufficiency as or adrenal fatigue. It can take a long time to rectify. Lot of rest and good nutrition and the appropriate steroids should help.

  • Can happen if your adrenals aren't up to it - nausea etc are symptoms of cortisol problems (among other things).

  • Just wondering where you are to be getting Eltroxin? (Seems still to be unavailable in the UK, unless anyone knows differently.)

    I felt that correcting my low vitamin D helped reduce nausea (which I don't think was related to taking levothyroxine).


  • Based in Ireland.Had very loww vitamin D but have been supplementing for a couple of months now. Nausea a bit better today.

  • I wish I understood how come Eltroxin is available in Ireland! It is, I assume, the same Mercury Pharma product that is usually available in the UK?

    Hopefully you will continue to feel better.


  • Some people find it helps to take it at night but not everyone does well on it at night. It could be vitamin deficiencies or low cortisol. Hopefully it will settle down soon :)

    Carolyn x

You may also like...